Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2007, 3:49 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 3:49 PM MDT (21:49 UTC)
- Expired
- Jun 11, 2007, 4:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 112149 SVRGLD COC017-063-112245- /O.NEW.KGLD.SV.W.0101.070611T2149Z-070611T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 349 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... EXTREME SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 445 PM MDT * AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF WILD HORSE...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILD HORSE AROUND 415 PM MDT... AROYA AROUND 435 PM MDT... WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 3860 10316 3863 10281 3906 10279 3905 10316 $$ STASSER
2 follow-up statements
000 WWUS53 KGLD 112222 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 421 PM MDT MON JUN 11 2007 COC017-063-112245- /O.CON.KGLD.SV.W.0101.000000T0000Z-070611T2245Z/ CHEYENNE CO-KIT CARSON CO- 421 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR EXTREME SOUTHWESTERN KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILD HORSE...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KIT CARSON COUNTY AROUND 440 PM MDT... RURAL NORTHERN CHEYENNE COUNTY AROUND 440 PM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3869 10316 3874 10281 3906 10279 3905 10316 $$ STASSER
000 WWUS53 KGLD 112247 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 448 PM MDT MON JUN 11 2007 COC017-063-112258- /O.EXP.KGLD.SV.W.0101.000000T0000Z-070611T2245Z/ CHEYENNE CO-KIT CARSON CO- 448 PM MDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES EXPIRES AT 445 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 3869 10316 3874 10281 3906 10279 3905 10316 $$ STASSER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:56 PM MDT, 53 minutes earlier.
Area forecast discussion, Jun 11, 2:56 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT MON JUN 11 2007 .DISCUSSION... FORECAST EMPHASIS REMAINS ON CHANCES OF PRECIP OVER MUCH OF THE SEVEN DAY PERIOD AND POTENTIAL HEAVY RAIN TUE AND INTO WED. 12Z UPPER AIR ANALYSIS HAS THE DIGGING SOUTHERN BRANCH UPPER LOW NEAR MEXICO WITH AN UPPER TROUGH MOVING ACROSS THE PAC NW. ONCE AGAIN A SFC LEE TROUGH HAS DEVELOPED IN EASTERN COLORADO WHILE BOUNDARY LAYER WINDS REMAIN OUT OF THE SOUTH. MOISTURE ADVECTION CONTINUES IN ERNEST AND DEW POINTS AT THE SFC HAVE RISEN IN THE UPPER 50S TO MID 60S. A DRY LINE ALSO EXTENDS INTO CENTRAL COLORADO AS DEW POINTS WEST OF THIS LINE ARE ONLY IN THE 30S. SCT TSRA HAVE ALREADY BROKEN OUT IN PORTIONS OF CO. STORM MOTIONS ARE TO THE NORTHEAST AT AROUND 10 MPH SO EXPECT STORMS TO FIRE UP IN THE THREE COLORADO COUNTIES OF GLD CWA. HEAVY RAIN IS A POSSIBILITY GIVEN THE SLOWER STORM MOTIONS. EXPECT ADDITIONAL TSRA TO ALSO DEVELOP TONIGHT DUE TO THE HOT AND UNSTABLE AIRMASS INTERACTING WITH A SUBTLE S/WV TROUGH ALOFT. WITH INCREASING CLOUDS AND PLENTY OF MOISTURE AT THE SFC...LOWS TONIGHT WILL BE WARMER WITH READINGS IN THE 60S. PULLED AREAS OF FOG EARLY TUE MORNING WITH THE ADVANCING CLOUD COVER. BUT IF AREAS DO RECEIVE HEAVY RAIN TONIGHT...FOG CAN ONCE AGAIN DEVELOP. FOR TUE AND WED...MODELS HAVE BEEN CONSISTENT IN PHASING THE SOUTHERN BRANCH LOW WITH THE NORTHWEST UPPER TROUGH. CONDITIONS STILL LOOK FAVORABLE FOR HEAVY RAIN WITH MIXING RATIOS AT 850 HPA INCREASING TO AROUND 12 G/KG AND LAYER PWS INDICATING CLOSE TO 200% ABOVE NORMAL. HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW AS WOULD LIKE TO SEE HOW TONIGHTS CONVECTION PANS OUT. A FRONTAL BOUNDARY SLIDES ACROSS THE AREA LATE TUE/EARLY WED. MODELS HAVE BEEN CONSISTENT WITH THE UPPER SYSTEM WOBBLING AROUND THE CENTRAL PLAINS WED LEADING TO CONTINUED CHANCES OF TSRA. WITH EXTENSIVE CLOUD COVER AND RAINFALL...TEMPS BOTH DAYS WILL BE NOTICEABLY COOLER WITH HIGH TEMPS IN THE UPPER 70S TO LOWER 80S. FOR THURS...CANADIAN ENSEMBLES AND ECMWF INDICATE THE TROUGH CLOSING OFF INTO AN UPPER LOW AND HAS IT CENTERED PRETTY MUCH OVER KANSAS. ON THE OTHER HAND...THE OPERATIONAL GFS AND SREF LEAVE IT AS AN OPEN WAVE AND TREND IT TOWARD EASTERN KANSAS. LEANED MORE TOWARD THE GFS SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT. DRIER AND SLIGHTLY COOLER AIR WILL SLIDE INTO THE WESTERN PORTION OF THE CWA THURS MORNING SO TAPERED OFF POPS THERE. MAINTAINED SLIGHT CHANCE POPS THOUGH FOR THE FAR EASTERN QUARTER AS THAT AREA WILL RESIDE IN THE AXIS OF GREATEST MOISTURE AND INSTABILITY. TEMPS WILL BE WARMER AS SKIES WILL CLEAR OUT THROUGHOUT THE DAY...ESPECIALLY OVER THE WESTERN HALF OF THE CWA WITH HIGHS GENERALLY IN THE 80S. EXTENDED FROM FRI THROUGH MON APPEARS PRETTY MUDDLED AS UPPER LOW/TROUGH FINALLY SLIPS TO THE SOUTHEAST IN RESPONSE TO BUILDING UPPER RIDGE OVER THE FOUR CORNERS AREA. CONFINED SLIGHT CHANCE POPS OUT EAST FRI AS A WEAK VORT MAX ASSOCIATED WITH THE DEPARTING UPPER LOW DROPS INTO NORTH CENTRAL KANSAS. KEPT SAT DRY WITH THE INFLUENCE OF UPPER RIDGE. ALSO RAISED TEMPS INTO THE MID AND UPPER 80S DUE TO RISING HEIGHTS AND SOUTHERLY SFC WINDS ADVECTING IN WARMER AIR. AN UPPER LEVEL TROUGH OFF THE NORTHWEST PAC COAST IS PROGGED TO SLIDE ACROSS THE NORTHERN PLAINS SUN. EARLY INDICATIONS ARE THAT A FRONTAL BOUNDARY WILL CROSS THE AREA LATE SUN/EARLY MON. DUE TO UNCERTAINTY IN THE TIMING OF THIS NEXT SYSTEM...DECREASED HPC POPS TO BELOW CATEGORICAL SUN NIGHT WITH DRY CONDITIONS FOR MON. .AVIATION...THUNDERSTORMS COULD AFFECT MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING INCLUDING KGLD AND KMCK. SOME LOCALIZED AREAS OF LOW STRATUS AND FOG COULD DEVELOP AFTER 06Z TONIGHT. OTHERWISE... VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE TAF PERIOD AT KGLD AND KMCK. WINDS WILL GENERALLY BE FROM THE SOUTHEAST AT 15G25KT WITH LIGHTER WINDS BETWEEN 08Z AND 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK/SFJ
Hazardous weather outlook, Jun 11, 10:37 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT MON JUN 11 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT MON JUN 11 2007 /1137 AM CDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH IN EASTERN COLORADO. THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTH VERY SLOWLY INCREASING THE RISK FOR LOCALLY HEAVY RAIN. IN ADDITION...A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL DEVELOP AND STALL OVER THE REGION BEGINNING TOMORROW BRINING A CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. SOME OF THE THUNDERSTORMS TOMORROW MAY BE SEVERE WITH LARGE HAIL AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON GENERALLY ALONG AND WEST OF LEOTI KANSAS TO TRENTON NEBRASKA LINE. JOHNSON/BULLER
In the hours before
Local storm report, Jun 11, 3:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 NE ALVIN 40.32N 102.06W
06/11/2007 M1.00 INCH YUMA CO TRAINED SPOTTER
&&
BLMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:57 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 117 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.